Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Taking Warfarin and aspirin. Had mitral valve. Blood in urine. Done cystoscopy and biopsy. Anything to do?

My 68 year old husband had a cystocopy at 3:00 PM today - and the doctor did a biopsy. They said he would experience bleeding for several days. He is on 5 mg or 7.5 mg of Warfarin per day (depending on INR) and an 81 mg of aspirin. He also has a St. Jude mitral heard valve. It looks like excessive bleeding to us when he urinates. Tried to call Urologist but he has no answering service. My husband does not want to go to the ER due to past bad experiences there. He doesn't think he should take his warfarin or aspirin tonight. Is there anything we can do?
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that your husband has mitral valve disease and on anticoagulants and Aspirin.
He has undergone Cystoscopic biopsy Today and has macroscopic Hematuria.
Please keep watch on his blood pressure and if he bleeds more you have to rush to emergency room.
Do not take warfarin and Aspirin till his hematuria is controlled.
Ask him to drink more water so that blood clots will not block the urinary passage.
Answered: Mon, 15 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor